MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® WITH LITHIUM HEPARIN AND PLASMA SEPARATOR ADDITIVE; BLOOD COLLECTION TUBE

BD CARIBE LTD. BD MICROTAINER® WITH LITHIUM HEPARIN AND PLASMA SEPARATOR ADDITIVE; BLOOD COLLECTION TUBE
Catalog Number 365987
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: bd received two samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure mode for gel on the top of the tube with the incident lot was observed.Additionally, retention samples were selected for evaluation and upon test completion, the customer's indicated failure mode for gel on the top of the tube was observed.A review of the manufacturing records was completed for the incident lot and no issues were identified.Bd has initiated a capa to document further investigation and root cause(s) of this product issue.Conclusion: an absolute root cause for this incident can't be determined based on the investigation.Refer to capa (b)(4).
 
Event or Problem Description
It was reported that a bd microtainer® with lithium heparin and plasma separator additive had "melted gel".The gel separator has gone to the top of some unused tubes, into the lid, and made its way around the top scoop part of the tube including the outside surface.There was no report of serious injury or medical intervention.

Brand Name
BD MICROTAINER® WITH LITHIUM HEPARIN AND PLASMA SEPARATOR ADDITIVE
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7100775
Report Number2243072-2017-00345
Device Sequence Number19141105
Product Code JKA
UDI-Device Identifier00382903659876
UDI-Public00382903659876
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2016
Device Catalogue Number365987
Device Lot Number509978N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2015
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;